MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA VERSAFITCUP DOUBLE MOBILITY SHELLS; VERSAFITCUP METALBACK DM Ø48 MM

MEDACTA INTERNATIONAL SA VERSAFITCUP DOUBLE MOBILITY SHELLS; VERSAFITCUP METALBACK DM Ø48 MM
Model Number 01.26.48MB
Medical Device Problem Code Failure to Osseointegrate (1863)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 03/19/2010
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 08-july-2025: lot.091607: (b)(4) items manufactured and released on 21-aug-2009.Expiration date: 2014-06-30.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by medacta medical affairs manager: a revision surgery was performed 15 years after the primary total hip arthroplasty implantation due to loosening of the cup.The reported reason for the loosening was "long term wear".Radiographic examination reveals signs consistent with mobilization of the acetabular cup, notably areas of reduced bone density within the acetabulum that may represent osteolysis related to pe particle release.On the stem side, small radiolucent areas are present proximally; however, these did not compromise implant stability, and consequently the stem was not revised.A particle release (possibly associated to long term wear) from a standard pe dual-mobility liner after 15 years aligns with common findings reported extensively in medical literature.We do not find this event indicative of a faulty product.Based on the information available no definitive root cause can be established, while there is no indication that any potential issue with the device may have caused or contributed to the event, and the device history record review does not indicate any potential manufacturing related issue.
 
Event or Problem Description
At about 15 years and 4 months from primary, the patient came in reporting pain due to a loose cup.The cause of the loose cup and instability is unknown.The surgeon revised the cup, head and liner.The surgery was completed successfully.

Brand Name
VERSAFITCUP DOUBLE MOBILITY SHELLS
Common Device Name
VERSAFITCUP METALBACK DM Ø48 MM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key22554190
Report Number3005180920-2025-00686
Device Sequence Number9559440
Product Code MEH
UDI-Device Identifier07630030808036
UDI-Public07630030808036
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K083116
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2014
Device Model Number01.26.48MB
Device Lot Number091607
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2025
Initial Report FDA Received Date07/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale
Patient RaceWhite